Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 5, 2013, 2:44 PM CDT for Jefferson County, St. Clair County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 2:44 PM CDT (19:44 UTC)
- Expired
- Jun 5, 2013, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 61 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:12 PM CDT | FLASH FLOOD | 1 Sse Birmingham, AL | BETWEEN 6 AND 8 INCHES OF FLOWING WATER ACROSS 24TH STREET SOUTH IN BIRMINGHAM. |
| Jun 5, 3:26 PM CDT | FLASH FLOOD | Birmingham, AL | MULTIPLE WATER RESCUES OCCURRING IN THE BIRMINGHAM AREA DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2499 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WGUS54 KBMX 051944
FFWBMX
ALC073-115-052230-
/O.NEW.KBMX.FF.W.0019.130605T1944Z-130605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JEFFERSON COUNTY IN ALABAMA...
WEST CENTRAL ST. CLAIR COUNTY IN ALABAMA...
* UNTIL 530 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE INDICATED SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR INDICATES AN AREA OF RAINFALL PRODUCING RAIN RATES OF 3 TO 4
INCHES OF RAIN PER HOUR. THE HEAVIEST RAIN HAS OCCURRED ACROSS
NORTHEASTERN PORTIONS OF JEFFERSON COUNTY NEAR CLAY AND TRUSSVILLE
WHERE RADAR ESTIMATES AS MUCH AS 5 INCHES OF RAIN HAS ALREADY
OCCURRED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIRMINGHAM...FAIRFIELD...FULTONDALE...GARDENDALE...IRONDALE...
MOODY...SPRINGVILLE...TRUSSVILLE...ALTON...ARGO...B.J.C.C....
BIRMINGHAM AIRPORT...BIRMINGHAM FAIRGOUNDS...BIRMINGHAM SOUTHERN
COLLEGE...BROOKSIDE...CARDIFF...CENTER POINT...CHALKVILLE...CLAY...
ENSLEY...FORESTDALE...KETONA LAKES...KINGSTON...LEGION FIELD...
LIPSCOMB...MARGARET...MIDFIELD...PINSON...REGIONS FIELD AND
RICKWOOD FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3380 8645 3361 8644 3342 8693 3370 8694
3377 8661 3376 8658 3377 8658
$$
MA2 follow-up statements
898
WGUS74 KBMX 052045
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT WED JUN 5 2013
ALC073-115-052230-
/O.CON.KBMX.FF.W.0019.000000T0000Z-130605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-
345 PM CDT WED JUN 5 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. CLAIR
AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM CDT...
AT 340 PM CDT...RAINFALL IS COMING TO AN END ACROSS JEFFERSON COUNTY
BUT ANOTHER ROUND OF RAINFALL WILL BE POSSIBLE OVER THE NEXT COUPLE
OF HOURS. RADAR ESTIMATES AS MUCH 5 INCHES OF RAIN HAS OCCURRED
ACROSS NORTHEASTERN JEFFERSON COUNTY NEAR CLAY AND TRUSSVILLE.
FLOODING ALSO CONTINUE ACROSS AREAS OF METRO BIRMINGHAM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...BIRMINGHAM...CENTER POINT...CLAY...ENSLEY...FKETONA
LAKES...PINSON...REGIONS FIELD AND RICKWOOD FIELD.
AT 340 PM CDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS OCCURRING
IN BIRMINGHAM AND NORTHEASTERN JEFFERSON COUNTY. MANY ROADS IN IN
BIRMINGHAM AND NORTHEASTERN JEFFERSON COUNTY ARE IMPASSIABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3380 8645 3361 8644 3342 8693 3370 8694
3377 8661 3376 8658 3377 8658
$$
MA651
WGUS74 KBMX 052209
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT WED JUN 5 2013
ALC073-115-052230-
/O.CON.KBMX.FF.W.0019.000000T0000Z-130605T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-ST. CLAIR AL-
509 PM CDT WED JUN 5 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL ST. CLAIR
AND CENTRAL JEFFERSON COUNTIES UNTIL 530 PM CDT...
AT 503 PM CDT...FIVE MILE CREEK NEAR KETONA WAS EXPERIENCING SOME
MINOR OVERFLOW. INTEREST ALONG THIS CREEK SHOULD STAY ALERT FOR
ADDITIONAL RISES IN CREEK LEVELS. ADDITIONAL CREEKS WITHIN THE
WARNED AREA MAY ALSO EXPERIENCE FLUCTUATIONS IS WATER LEVELS THROUGH
MUCH OF THE EARLY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. DO NOT
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3380 8645 3361 8644 3342 8693 3370 8694
3377 8661 3376 8658 3377 8658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:30 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 5, 12:30 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT WED JUN 5 2013 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... A SHORTWAVE TROUGH MOVING ACROSS THE TENNESSEE VALLEY AND A WEAK FRONTAL BOUNDARY HAS MAINTAINED SHOWER AND THUNDERSTORM ACTIVITY FAIRLY WELL THIS MORNING ACROSS NORTHERN ALABAMA AND SOUTHERN TENNESSEE. CLOUD COVER IS RATHER WIDESPREAD FROM THE I-20 CORRIDOR NORTHWARD WITH PARTLY TO SUNNY SKIES SOUTHWARD. DESPITE THE CLOUD COVER MOST AREA HAVE WARMED UP INTO THE UPPER 70S TO LOW 80S BY 10 AM. DEWPOINTS HAVE INCREASED ACROSS CENTRAL ALABAMA WITH DEWPOINTS IN MOST LOCATIONS IN THE LOWER 70S AS SOUTHERLY WINDS ADVECT IN HIGHER MOISTURE. THE HRRR AND RAP ARE PRETTY AGGRESSIVE WITH CONVECTIVE INITIATION LATER THIS AFTERNOON. ADDITIONALLY...THERE ARE A FEW OUTFLOW BOUNDARIES ALONG THE I-85 CORRIDOR FROM CONVECTION OVERNIGHT THAT WILL AID IN CONVECTIVE INITIATION. DUE TO THIS INCREASED POPS ACROSS THE SOUTHEAST. DIFFERENTIAL HEATING BOUNDARIES COULD ALSO AID IN CONVECTIVE INITIATION BETWEEN THE I-20 AND I-85 CORRIDOR. MODEL SOUNDINGS INDICATE THAT SBCAPE WILL BE ON THE ORDER OF 2000 TO 3000 J/KG LATER THIS AFTERNOON. HOWEVER...DEEP LAYER SHEAR WILL BE RATHER WEAK BUT A FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS. TEMPERATURES LOOK TO BE IN PRETTY GOOD SHAPE AND NO ADJUSTMENTS WERE MADE TO HIGHS FOR TODAY. UPDATES IN POPS WILL LIKELY BE NEEDED THROUGHOUT THE DAY AS CONVECTION DEVELOPS LATE THIS MORNING AND INTO THE AFTERNOON. 05/MA && .AVIATION... 18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS PORTIONS OF CENTRAL ALABAMA. THESE STORMS WILL AFFECT THE BHM...EET...AND ANB TERMINALS OVER THE NEXT COUPLE OF HOURS. RAINFALL COULD BE HEAVY WITHIN THESE STORMS...REDUCING VISIBILITES TO BELOW MVFR. THIS ACTIVITY IS EXPECTED TO MAKE A SLOW PROGRESSION TO THE EAST...MOVING OUT OF THE VICINITY OF THE TAF SITES BY MID AFTERNOON. THUNDERSTORM OCCURENCES AT OTHER TAF SITES MAY OCCUR...HOWEVER CONFIDENCE ON TIMING AND LOCATION IS NOT HIGH AND HAVE KEPT ONLY MENTION OF VCTS. THUNDERSTORM ACITIVITY IS EXPECTED TO DIMINISH IN COVERAGE SHORTLY AFTER SUNSET. THERE COULD BE ISOLATED THUNDERSTORMS STILL ONGOING THROUGH MIDNIGHT...HOWEVER CONFIDENCE REMAINS TOO LOW TO MENTION IN THIS TAF CYCLE. BY EARLY THURSDAY MORNING...ALONG WITH SOME ISENTROPIC LIFT ACROSS THE AREA...LOW CLOUDS AND FOG ARE EXPECTED TO DEVELOP AT ALL OF THE TAF SITES. AS THE BOUNDARY LAYER MIXES AFTER SUNRISE...FOG AND LOW CLOUDS WILL LIFT. A COLD FRONT WILL BEGIN TO APPROACH THE STATE TOWARDS THE END OF THIS TAF CYCLE AND SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO CENTRAL ALABAMA BY THURSDAY AFTERNOON. 73 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 82 67 83 64 / 50 70 70 70 30 ANNISTON 68 81 68 83 66 / 40 60 70 70 30 BIRMINGHAM 70 83 68 83 66 / 40 60 70 60 20 TUSCALOOSA 70 86 70 85 67 / 40 60 60 60 10 CALERA 69 83 69 85 67 / 40 60 60 60 20 AUBURN 69 83 69 86 68 / 30 50 60 60 30 MONTGOMERY 70 86 70 88 70 / 30 50 60 60 20 TROY 69 86 69 89 69 / 30 60 50 60 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 12:57 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1257 PM CDT WED JUN 5 2013 ALZ011>015-017>050-061800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1257 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT DUE TO SLOW MOVING STORMS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN AREAS OF POOR DRAINAGE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 5, 12:34 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1234 PM CDT WED JUN 5 2013
ALZ024-026-051815-
JEFFERSON AL-ST. CLAIR AL-
1234 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 115 PM CDT...
AT 1231 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ARGO...OR 6 MILES SOUTHWEST OF SPRINGVILLE...MOVING
NORTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRINGVILLE...
ODENVILLE...
MARGARET...
BRANCHVILLE...
ST. CLAIR SPRINGS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3370 8631 3359 8658 3372 8667 3377 8659
3376 8658 3378 8658 3381 8654 3380 8652
3381 8651 3382 8644
TIME...MOT...LOC 1735Z 232DEG 6KT 3372 8654
MASpecial weather statement, Jun 5, 1:14 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT WED JUN 5 2013 ALZ024-026-051900- JEFFERSON AL-ST. CLAIR AL- 114 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. CLAIR AND EASTERN JEFFERSON COUNTIES UNTIL 200 PM CDT... AT 113 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR TRUSSVILLE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SPRINGVILLE... ODENVILLE... CLAY... ARGO... MARGARET... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3370 8636 3358 8665 3367 8672 3381 8651 TIME...MOT...LOC 1815Z 230DEG 10KT 3366 8660 MA
Special weather statement, Jun 5, 1:44 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT WED JUN 5 2013
ALZ021-051930-
CLEBURNE AL-
144 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEBURNE COUNTY UNTIL
230 PM CDT...
AT 144 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF MARS HILLS...OR 9 MILES SOUTHEAST OF
PIEDMONT...MOVING NORTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARS HILLS...
OAK LEVEL...
BORDEN SPRINGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3380 8536 3375 8553 3384 8559 3389 8555
3389 8553 3391 8553 3396 8549 3395 8543
3397 8540 3396 8539
TIME...MOT...LOC 1844Z 231DEG 5KT 3383 8550
77/GLEASONSpecial weather statement, Jun 5, 1:57 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT WED JUN 5 2013
ALZ024-026-051945-
JEFFERSON AL-ST. CLAIR AL-
157 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND NORTHEASTERN
JEFFERSON COUNTIES UNTIL 245 PM CDT...
AT 155 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLAY TO MARGARET TO BALD
ROCK TO COOSA ISLAND...AND MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ODENVILLE...
PELL CITY...
SPRINGVILLE...
RIVERSIDE...
RAGLAND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3380 8616 3373 8611 3371 8614 3367 8615
3370 8618 3369 8621 3363 8616 3359 8622
3354 8619 3349 8626 3352 8627 3340 8637
3350 8638 3350 8644 3365 8658 3372 8680
3376 8658 3378 8658 3384 8638
TIME...MOT...LOC 1858Z 251DEG 12KT 3371 8659 3371 8647
3359 8637 3348 8630
MASpecial weather statement, Jun 5, 2:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED JUN 5 2013
ALZ011-012-052000-
LAMAR AL-MARION AL-
218 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHERN
LAMAR COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF DETROIT...OR 12 MILES WEST OF
HAMILTON...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...
WESTON...
BEXAR...
RANKIN FITE AIRPORT...
SHOTTSVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8806 3418 8784 3399 8819 3402 8822
3430 8819 3433 8817
TIME...MOT...LOC 1919Z 232DEG 10KT 3412 8817
MASpecial weather statement, Jun 5, 2:31 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT WED JUN 5 2013
ALZ020-052015-
CHEROKEE AL-
231 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 315
PM CDT...
AT 227 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BALLPLAY...OR 7 MILES SOUTHWEST OF CENTRE...MOVING
EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTRE...
CENTRE MUNICIPAL AIRPORT...
CEDAR BLUFF...
FORNEY...
TENNALA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3405 8541 3402 8541 3399 8574 3409 8580
3412 8579 3413 8581 3411 8583 3411 8584
3417 8584 3426 8545
TIME...MOT...LOC 1931Z 259DEG 13KT 3409 8574
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:38 PM CDT | Special Weather Statement | BMX | Montgomery | 37 min |
| Jun 4, 9:09 PM CDT | Special Weather Statement | BMX | Lowndes | 36 min |
| Jun 4, 9:30 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Jun 4, 11:43 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Russell | 3 hr |
| Jun 5, 12:26 AM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 3 hr |
| Jun 5, 12:54 AM CDT | Special Weather Statement | BMX | Macon | 36 min |
| Jun 5, 1:13 AM CDT | Areal Flood Advisory | BMX | Macon | 2 hr |
| Jun 5, 1:28 AM CDT | Flash Flood Warning | BMX | Macon | 3 hr |
| Jun 5, 1:56 AM CDT | Areal Flood Advisory | BMX | Bullock | 2 hr |
| Jun 5, 2:46 AM CDT | Flash Flood Warning | BMX | Bullock | 3 hr |
| Jun 5, 3:11 AM CDT | Flash Flood Warning | BMX | Bullock, Macon, Russell | 3 hr |
| Jun 5, 11:12 AM CDT | Special Weather Statement | BMX | Etowah | 48 min |
| Jun 5, 12:10 PM CDT | Special Weather Statement | BMX | Marshall | 50 min |
| Jun 5, 12:34 PM CDT | Special Weather Statement | BMX | St. Clair | 41 min |
| Jun 5, 12:44 PM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| Jun 5, 1:05 PM CDT | Flash Flood Warning | BMX | Blount | 3 hr |
| Jun 5, 1:14 PM CDT | Special Weather Statement | BMX | St. Clair | 46 min |
| Jun 5, 1:44 PM CDT | Special Weather Statement | BMX | Cleburne | 46 min |
| Jun 5, 1:45 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair | 3 hr |
| Jun 5, 1:57 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Jun 5, 2:18 PM CDT | Special Weather Statement | BMX | Marion | 42 min |
| Jun 5, 2:31 PM CDT | Special Weather Statement | BMX | Cherokee | 44 min |
| Jun 5, 3:00 PM CDT | Special Weather Statement | BMX | Marion | 45 min |
| Jun 5, 3:02 PM CDT | Special Weather Statement | BMX | Fayette | 43 min |
| Jun 5, 3:18 PM CDT | Areal Flood Advisory | BMX | Cherokee | 3 hr |
| Jun 5, 3:21 PM CDT | Areal Flood Advisory | BMX | Cleburne | 3 hr |
| Jun 5, 3:28 PM CDT | Special Weather Statement | BMX | Lamar | 47 min |
| Jun 5, 3:36 PM CDT | Special Weather Statement | BMX | Walker | 39 min |
| Jun 5, 3:45 PM CDT | Special Weather Statement | BMX | Winston | 45 min |
| Jun 5, 4:02 PM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Jun 5, 4:07 PM CDT | Special Weather Statement | BMX | Cleburne | 38 min |
| Jun 5, 4:22 PM CDT | Special Weather Statement | BMX | Fayette, Walker, Winston | 53 min |
| Jun 5, 4:25 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 5, 4:34 PM CDT | Special Weather Statement | BMX | Pickens | 41 min |
| Jun 5, 4:44 PM CDT | Areal Flood Advisory | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 3 hr |
| Jun 5, 4:45 PM CDT | Special Weather Statement | BMX | Cleburne | 45 min |
| Jun 5, 4:58 PM CDT | Areal Flood Advisory | BMX | Clay, Cleburne, Randolph | 2 hr |
| Jun 5, 5:02 PM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Jun 5, 5:07 PM CDT | Special Weather Statement | BMX | Jefferson | 53 min |
| Jun 5, 5:11 PM CDT | Special Weather Statement | BMX | Bibb | 49 min |
| Jun 5, 5:18 PM CDT | Special Weather Statement | BMX | Greene | 42 min |
| Jun 5, 5:36 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jun 5, 5:40 PM CDT | Special Weather Statement | BMX | Clay, Randolph | 65 min |
| Jun 5, 5:47 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Jun 5, 5:55 PM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 50 min |
| Jun 5, 6:02 PM CDT | Areal Flood Advisory | BMX | Clay, Randolph, Tallapoosa | 118 min |
| Jun 5, 6:28 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
| Jun 5, 6:50 PM CDT | Areal Flood Advisory | BMX | Chambers, Randolph, Tallapoosa | 115 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.